Arkansas, 2001

Hail in Arkansas, November 26, 2001

November 26, 2001 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 26, 6:10 PM CST, 35 minutes earlier.

Area forecast discussion, Nov 26, 6:10 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CST MON NOV 26 2001

UPDATED THE FORECAST TO UPDATE WATCH INFORMATION AND ADD MENTION
OF POSSIBLE TORNADOES WEST AND NORTHWEST ZONES. PARTICULARLY
DANGEROUS SITUATION WATCH ISSUED FOR MUCH OF MISSISSIPPI FOR
TONIGHT.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Nov 26, 3:19 PM CST, 3 hours 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST MON NOV 26 2001

...THUNDERSTORMS...
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY OVER
NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST
MISSISSIPPI THIS AFTERNOON AND EVENING. A FEW SEVERE
THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON. THE BEST
RISK THROUGH SUNSET WILL BE WEST OF A LINE FROM MEADVILLE
MISSISSIPPI TO YAZOO CITY TO GREENWOOD MISSISSIPPI. THE RISK OF
SEVERE THUNDERSTORMS WILL INCREASE IN THESE AREAS AFTER SUNSET
AND  SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. FARTHER TO THE
EAST... ISOLATED SEVERE STORMS ARE EXPECTED FROM NORTH CENTRAL
MISSISSIPPI TO SOUTHWEST MISSISSIPPI WEST OF LINE FROM EUPORA TO
RALEIGH TO PRENTISS. THE PRIMARY SEVERE WEATHER THREAT WITH THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE
ALSO POSSIBLE. SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED
LATE TONIGHT OVER EASTERN PORTIONS OF MISSISSIPPI.

THE AIR MASS HAS BECOME VERY MOIST AND UNSTABLE AS THE NEXT COLD
FRONT	APPROACHES THE REGION. WIND FLOW AT LOW AND MID LEVELS IN
THE ATMOSPHERE WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT
THROUGH TONIGHT AND THE POSSIBILITY OF SUPER CELL THUNDERSTORMS
THAT WILL HAVE THE POTENTIAL FOR TORNADO DEVELOPMENT. THE FRONT
WILL MOVE NEAR THE MISSISSIPPI RIVER IN NORTHWEST MISSISSIPPI
AROUND SUNRISE TUESDAY AND EXTEND INTO NORTHEAST LOUISIANA.

THE COLD FRONT WILL STALL ACROSS THE REGION AND EXTEND FROM
NORTHEAST MISSISSIPPI INTO EAST CENTRAL LOUISIANA TUESDAY
AFTERNOON. THIS WILL MAINTAIN THE THREAT OF SEVERE THUNDERSTORMS
FOR CENTRAL AND EASTERN SECTIONS OF MISSISSIPPI. PERIODS OF HEAVY
RAINFALL CAN BE EXPECTED ALONG AND EAST OF THE FRONT TUESDAY AND
TUESDAY NIGHT.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE NEEDED...ESPECIALLY AFTER SUNSET...FOR ALL BUT
EASTERN SECTIONS OF MISSISSIPPI TONIGHT. THEY MAY ALSO BE NEEDED
FOR PARTS OF CENTRAL AND EAST MISSISSIPPI TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Nov 26, 5:19 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST MON NOV 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0453 PM    HOLCOMB                   MS   TORNADO
11/26/01   GRENADA                        GRENADA COUNTY EMA
                                          REPORTED DAMAGE TO
                                          BUILDINGS AND A
                                          HOME...ALSO OBSERVED
                                          TORNADO CROSSING HIGHWAY
                                          8

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chicot

When
November 26, 6:45 PM CST
Where
Chicot County, Grand Lake
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.083, -91.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272734.